Alert archive / Washington / Gale Warnings in 2017

Gale Warning 6, NWS Seattle, WA

January 21, 2017

NWS Seattle, WA issued this gale warning at Jan 21, 2017, 2:35 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2017, 2:35 PM PST (22:35 UTC)
Expired
Jan 22, 2017, 6:00 PM PST
In force
27 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

292 
WHUS76 KSEW 212235
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 PM PST SAT JAN 21 2017

PZZ150-153-156-170-173-176-220645-
/O.UPG.KSEW.SC.Y.0013.000000T0000Z-170122T1000Z/
/O.NEW.KSEW.GL.W.0006.170121T2235Z-170123T0200Z/
/O.UPG.KSEW.GL.A.0005.170122T1000Z-170123T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
235 PM PST SAT JAN 21 2017

...GALE WARNING IN EFFECT UNTIL 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH TO SOUTHEAST WIND 15 TO 30 KNOTS RISING TO 25 TO
  35 KNOTS LATE TONIGHT THROUGH SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-220645-
/O.EXT.KSEW.RB.Y.0001.000000T0000Z-170123T1200Z/
GRAYS HARBOR BAR-
235 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST
MONDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET. BAR CONDITIONS ROUGH
  WITH BREAKERS LIKELY DURING THE MAXIMUM EBB CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-220645-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
235 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-220645-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...SOUTHEAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-220645-
/O.EXT.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
235 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-220645-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...SOUTHEAST 5 TO 15 KT BECOMING EAST 15 TO 25 KT AFTER
  MIDNIGHT. 

* WAVES/SEAS...WEST SWELL 14 FEET AT 16 SECONDS SUBSIDING TO 11 TO
  12 FEET AT 14 SECONDS AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
4 follow-up statements
510 
WHUS76 KSEW 220457
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
857 PM PST SAT JAN 21 2017

PZZ150-153-156-170-173-176-221300-
/O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
857 PM PST SAT JAN 21 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...SOUTH TO SOUTHEAST WIND 15 TO 30 KNOTS RISING TO 25 TO 
  35 KNOTS LATE TONIGHT THROUGH SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-221300-
/O.CON.KSEW.RB.Y.0001.000000T0000Z-170123T1200Z/
GRAYS HARBOR BAR-
857 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET TONIGHT AND SUNDAY WITH
  BREAKERS POSSIBLE. BAR CONDITIONS ROUGH BUT BECOMING SEVERE AT
  TIMES ESPECIALLY DURING EBB CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-221300-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
857 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-221300-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
857 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...SOUTHEAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-221300-
/O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
857 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-221300-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
857 PM PST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WINDS...SOUTHEAST 5 TO 15 KT BECOMING EAST 15 TO 25 KT AFTER 
  MIDNIGHT. 

* WAVES/SEAS...WEST SWELL 14 FEET AT 16 SECONDS SUBSIDING TO 11 TO 
  12 FEET AT 14 SECONDS AFTER MIDNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
168 
WHUS76 KSEW 221035
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
235 AM PST SUN JAN 22 2017

PZZ150-153-156-170-173-176-221845-
/O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
235 AM PST SUN JAN 22 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHEAST WIND 25 TO 40 KNOTS THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-221845-
/O.EXT.KSEW.RB.Y.0001.000000T0000Z-170124T0200Z/
GRAYS HARBOR BAR-
235 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PST
MONDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET TODAY AND TONIGHT. BAR
  CONDITIONS ROUGH BUT BECOMING SEVERE AT TIMES WITH BREAKERS
  POSSIBLE ESPECIALLY DURING EBB CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-221845-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-221845-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-221845-
/O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
235 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-221845-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
235 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...EAST 15 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
712 
WHUS76 KSEW 221649
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
849 AM PST SUN JAN 22 2017

PZZ150-153-156-170-173-176-230100-
/O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
849 AM PST SUN JAN 22 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTH TO SOUTHEAST WIND 25 TO 40 KNOTS THROUGH THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-230100-
/O.CON.KSEW.RB.Y.0001.000000T0000Z-170124T0200Z/
GRAYS HARBOR BAR-
849 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST MONDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FEET TODAY AND TONIGHT. BAR 
  CONDITIONS ROUGH BUT BECOMING SEVERE AT TIMES WITH BREAKERS 
  POSSIBLE ESPECIALLY DURING EBB CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-230100-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
849 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...EAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-230100-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
849 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-230100-
/O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
849 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-230100-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
849 AM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...EAST 15 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
337 
WHUS76 KSEW 222248
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
248 PM PST SUN JAN 22 2017

PZZ150-153-156-170-173-176-230700-
/O.CON.KSEW.GL.W.0006.000000T0000Z-170123T0200Z/
/O.EXB.KSEW.SC.Y.0013.170123T0200Z-170123T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
248 PM PST SUN JAN 22 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
MONDAY. 

* WINDS...EAST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-230700-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170123T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
248 PM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

* WINDS...EAST WIND 15 TO 25 KT...EASING TO 10 TO 20 KNOTS. 

* SEAS...SOUTHWEST SWELL 12 FEET AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-230700-
/O.CON.KSEW.RB.Y.0001.000000T0000Z-170124T0200Z/
GRAYS HARBOR BAR-
248 PM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM
PST MONDAY...

* WAVES/SEAS...COMBINED SEAS 14 TO 15 FEET...SUBSIDING TO 10 TO 13
  FEET MONDAY. BAR CONDITIONS SEVERE WITH BREAKERS
  TONIGHT...BECOMING ROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-230200-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
248 PM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...EAST 15 TO 25 KNOTS...EASING TO 10 TO 20 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-230200-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170123T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
248 PM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 30 KNOTS EASING TO 10 TO 20 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-230200-
/O.CON.KSEW.SC.Y.0014.000000T0000Z-170123T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
248 PM PST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 25 KNOTS EASING TO 10 TO 20 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 21, 8:55 AM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Jan 21, 8:55 AM PST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
855 AM PST Sat Jan 21 2017

.SYNOPSIS...A couple upper lows will bring showers at times
through the weekend. High pressure aloft will result in mainly dry
weather next week.

&&

.SHORT TERM...An upper low off the Washington coast will create
showers at times today through late Saturday. Another upper low
will replace the first one and bring in a weak frontal system for
a period of steadier precipitation on Sunday. Expect seasonable
temperatures during this time.

On Monday the second upper low will begin to move southward to
Northern California and an upper ridge will begin to build in for
drier weather. The GFS time-height diagram is showing plentiful low
level moisture next week during the ridging, indicating that foggy
conditions could develop. Have left fog out of the forecast for
now since there is still uncertainty this far out. JSmith

.LONG TERM...The drier upper ridge pattern will continue through
much of next week. Out past Thursday, the model solutions diverge
on whether the ridge will continue or there will be a return to
cloudy and showery conditions. The GFS has a drier solution while
the ECMWF indicates a chance for showers, especially in the
northern and western parts of the CWA. JSmith

&&

.AVIATION...An upper level trough will lift NE through Western WA
today for showers across the area. The air mass is moist and
slightly unstable. Showers will diminish tonight as the trough
exits north. Surface flow is E/SE with VFR conditions expected. 33

KSEA...VFR with E/SE surface flow. Showers in the vicinity this
morning, increasing in coverage 00-06Z. 33

&&

.MARINE...A surface trough will lift NE through Western Washington
today. A 960-965 mb surface low will track along 130W late
Saturday night with an occluded front moving inland on Sunday.
This front may produce gale force winds over the Coastal Waters.
The flow over Western WA will turn offshore early next week as the
surface low weakens and drifts south offshore. 33

&&

.HYDROLOGY...River flooding is not expected for the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Surf Advisory until 6 PM PST this evening for Central Coast-
     North Coast.

PZ...Gale Watch from late tonight through Sunday afternoon for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory until 2 AM PST Sunday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory for rough bar until 4 PM PST Sunday for
     Grays Harbor Bar.

     Small Craft Advisory until 7 PM PST Sunday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca-Northern Inland Waters Including The
     San Juan Islands.

     Small Craft Advisory until 6 PM PST Sunday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 8:56 PM PSTGale WatchSEW18 hr
Jan 20, 8:56 PM PSTSmall Craft AdvisorySEW45 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.